Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 27, 2009, 2:58 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 2:58 PM CDT (19:58 UTC)
- Expired
- Mar 27, 2009, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:02 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 27, 11:02 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT FRI MAR 27 2009
.UPDATE...
BREAKS IN OVERCAST NOTED IN VIS SAT IMAGERY ACROSS THE REGION...
EXPECTED TO ACTUALLY BREAK OUT TO SCT CONDITIONS BY EARLY AFTERNOON
...WITH EXPECTED TEMPS RISING TO NEAR 80. THIS WILL ENHANCE THE
INSTABILITY ACROSS THE REGION. NEXT SIGNIFICANT UPPER LEVEL
PERTURBATION ALREADY GENERATING TSRA COMPLEX OVER C TX...APPROACHING
KCLL AT THE MOMENT. HEATING ACROSS OUR REGION WILL ONLY ENHANCE
THE INSTABILITY EXPECTED THIS AFTERNOON AND EVENING. WILL BE DOING
A SPECIAL 18Z SOUNDING TO ACCESS THE AMOUNT OF INSTABILITY.
WITH THE MODERATE RISK EXTENDING OVER C LA...WORDED THE FORECAST
WITH SVR TSRA WITH LARGE HAIL AND DAMAGING WIND POSSIBLE OVER THAT
REGION. FOR THE GRIDS AND TEXT FORECAST...ADJUSTED FORECASTED POPS
AND WX ACCORDINGLY ON CURRENT AND EXPECTED TRENDS. OTHERWISE...
REMAINDER OF FORECAST ON TRACK.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 79 49 62 42 69 / 70 50 0 0 0
KBPT 80 48 62 41 70 / 60 40 0 0 0
KAEX 78 46 59 37 65 / 70 70 0 0 0
KLFT 81 52 64 42 66 / 70 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Mar 27, 5:27 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT FRI MAR 27 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-281030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE LIKELIEST THREAT. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS. STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS OF UP TO 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS ANOTHER FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Mar 27, 10:51 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
&&
MOGGEDLocal storm report, Mar 27, 12:07 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 PM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDLocal storm report, Mar 27, 12:11 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 AM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDLocal storm report, Mar 27, 2:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL KIRBYVILLE 30.66N 93.90W
03/27/2009 E0.50 INCH JASPER TX LAW ENFORCEMENT
HALF INCH HAIL IN KIRBYVILLE REPORTED BY LAW ENFORCEMENT.
&&
MGRIFFINLocal storm report, Mar 27, 2:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL KIRBYVILLE 30.66N 93.90W
03/27/2009 E0.25 INCH JASPER TX LAW ENFORCEMENT
POLICE DEPT. REPORTED PEA SIZE HAIL.
&&
MGRIFFINLocal storm report, Mar 27, 2:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 W BON WEIR 30.74N 93.66W
03/27/2009 E1.00 INCH NEWTON TX PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:05 PM CDT | Special Marine Warning | LCH | 25 min | |
| Mar 26, 7:17 PM CDT | Special Marine Warning | LCH | 118 min | |
| Mar 26, 8:14 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 26, 8:23 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 26, 9:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 26, 10:19 PM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 26, 10:50 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 55 min |
| Mar 26, 11:49 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 26 min |
| Mar 27, 3:46 AM CDT | Small Craft Advisory | LCH | 54 hr | |
| Mar 27, 5:06 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 16 hr |
| Mar 27, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 55 min |
| Mar 27, 2:31 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 44 min |
| Mar 27, 2:35 PM CDT | Tornado Warning | LCH | Beauregard | 40 min |
| Mar 27, 3:50 PM CDT | Tornado Warning | LCH | Vernon | 25 min |
| Mar 27, 4:07 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Mar 27, 4:18 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 27 min |
| Mar 27, 4:28 PM CDT | Tornado Warning | LCH | Rapides | 32 min |
| Mar 27, 4:31 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 44 min |
| Mar 27, 4:47 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Saint Landry | 28 min |
| Mar 27, 5:03 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 27 min |
| Mar 27, 5:14 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 31 min |
| Mar 27, 5:47 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 43 min |
| Mar 27, 6:31 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 44 min |
| Mar 27, 6:34 PM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Mar 27, 1:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 58 min |
| Mar 27, 4:59 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 61 min |
| Mar 27, 5:04 PM CDT | Tornado Warning | LCH | Hardin, Tyler | 26 min |
| Mar 27, 5:31 PM CDT | Tornado Warning | LCH | Hardin, Tyler | 29 min |
| Mar 27, 5:56 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 49 min |
| Mar 27, 6:00 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 60 min |
| Mar 27, 6:19 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Mar 27, 6:58 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Orange | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.